Texas, 2004Damaging Wind in Texas, May 30, 2004
May 30, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 2:00 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, May 30, 2:00 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN MAY 30 2004
.DISCUSSION...
LINE OF SEVERE STORMS DEVELOPING ALONG SURFACE FRONT ACROSS
NORTHEAST OKLAHOMA WILL EFFECT MOSTLY NORTHERN ZONES OF THE
CWA AS IT MOVES EAST TONIGHT. FRONT BECOMES STATIONARY NORTH
OF INTERSTATE 20 ON MONDAY...WITH DRY LINE PUSHING DEEP INTO
NORTHWEST ZONES MONDAY NIGHT. UPPER TROF FLATTENS OVER
MISSISSIPPI VALLEY MONDAY NIGHT...THUS ANY RAIN WILL BECOME
ISOLATED UNTIL NEXT SHORT WAVE LATE TUESDAY NIGHT INTO WEDNESDAY.
ANY DRY AIR THAT SLIPS INTO CWA TOMORROW NIGHT WILL NOT LAST
LONG...AS SOUTHERLY WINDS RETURN IN ERNEST TUESDAY. NEXT GOOD
CHANCE OF RAIN WILL BE NEXT WEEKEND...AS TROF IN NORTHWEST FLOW
CUTS INTO RIDGE OVER SOUTHWEST U.S.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 89 70 90 / 70 30 20 20
MLU 72 89 73 89 / 70 50 20 20
TXK 69 88 58 89 / 70 20 20 20
TYR 72 90 69 91 / 30 20 20 20
LFK 74 93 72 92 / 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14
Hazardous weather outlook, May 30, 11:00 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN MAY 30 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN MAY 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS AND SOUTHWESTARKANSAS THIS AFTERNOON
AND ACROSS ALL OF THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA
ALONG AND AHEAD OF A COLD FRONT. THE STORMS WILL THEN MOVE INTO THE
ADJACENT SECTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING
THE REMAINDER OF THE AFTERNOON AND EVENING...AND OVER THE REMAINDER
OF THE REGION TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREAT...HOWEVER THE WIND SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED
TORNADOES ARE POSSIBLE. THE FRONT SHOULD BECOME STATIONARY TONIGHT
ACROSS SOUTHERN ARKANSAS AND NORTHEAST TEXAS...AND SERVE AS FOCUS FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONT WILL REMAIN STATIONARY ACROSS NORTHEAST TEXAS AND
THE LOUISIANA...ARKANSAS BORDER MEMORIAL DAY AND TUESDAY. THE
BOUNDARY WILL ALSO HELP FOCUS ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR THROUGH MIDWEEK. SOME OF THE STORMS COULD BECOME
SEVERE DURING THE AFTERNOON AND EVENING MONDAY AND TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND EVENING OVER
SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS...AND OVER THE REMAINDER OF THE AREA TONIGHT.
In the hours before
Local storm report, May 30, 5:10 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 S LOCKESBURG 33.94N 94.17W
05/30/2004 0.88 INCH SEVIER AR CO-OP OBSERVER
&&
VIIILocal storm report, May 30, 5:10 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME TO 608 PM
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 S LOCKESBURG 33.94N 94.17W
05/30/2004 0.88 INCH SEVIER AR CO-OP OBSERVER
&&
VIIILocal storm report, May 30, 5:24 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N FOREMAN 33.79N 94.40W
05/30/2004 0.88 INCH LITTLE RIVER AR COUNTY OFFICIAL
REPORT FROM VOLUNTEER FIRE DEPARTMENT
&&
VIIILocal storm report, May 30, 6:00 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL WINTHROP 33.83N 94.35W
05/30/2004 1.75 INCH LITTLE RIVER AR EMERGENCY MNGR
0640 PM HAIL 3 SE HOPE 33.64N 93.55W
05/30/2004 2.75 INCH HEMPSTEAD AR TRAINED SPOTTER
REPORT FROM SHOVER SPRINGS COMMUNITY.
&&
VIIILocal storm report, May 30, 7:12 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 S HOPE 33.58N 93.59W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN BETWEEN PATMOS AND SHOVER SPRINGS
0645 PM TSTM WND DMG ROSSTON 33.59N 93.28W
05/30/2004 NEVADA AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS MUCH OF THE SOUTHERN PART OF
THE COUNTY
&&
15Local storm report, May 30, 7:14 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD HOPE 33.67N 93.59W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
UNDERPASSES FLOODED IN HOPE
0745 PM FLASH FLOOD 4 SE HOPE 33.63N 93.54W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
ROADS FLOODED IN THE SHOVER SPRINGS COMMUNITY
&&
15Thunderstorm Wind, Wood
- When
- May 30, 7:52 PM CST
- Where
- Wood County, 5 mi N of Quitman
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.867, -95.433
Numerous trees down across FM 2966 and County Rds 1340 and 1416. Tree down on a house on FM 2225.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394302.